Michigan, 2024

Damaging Winds in Michigan, May 21, 2024

May 21, 2024 · NWS MQT · 5 events in 1 county or zone

A strong upper-level disturbance moving through a highly-sheared and unstable air mass produced severe thunderstorms and wind damage over portions of Delta County during the late evening of the 21st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A strong upper-level disturbance moving through a highly-sheared and unstable air mass produced severe thunderstorms and wind damage over portions of Delta County during the late evening of the 21st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at May 21, 5:34 PM EST, 4 hours 58 minutes earlier. Its key messages:

  • First round of showers and thunderstorms are already ongoing and will lift north over the west half of the UP potentially bringing small hail and stronger winds.
  • Second round of thunderstorms moves from west to east this evening into tonight, bringing mainly some heavy rain showers and winds; there is a slight chance for all severe weather threats along this line.
  • Windy conditions develop behind the system on Wednesday. Wind gusts of 50 to 60 mph are possible along the western lakeshore and Keweenaw.
Area forecast discussion, May 21, 5:34 PM EST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
634 PM EDT Tue May 21 2024

.KEY MESSAGES...

- First round of showers and thunderstorms are already ongoing
  and will lift north over the west half of the UP potentially
  bringing small hail and stronger winds.

- Second round of thunderstorms moves from west to east this
  evening into tonight, bringing mainly some heavy rain showers
  and winds; there is a slight chance for all severe weather
  threats along this line.

- Windy conditions develop behind the system on Wednesday. Wind
  gusts of 50 to 60 mph are possible along the western lakeshore
  and Keweenaw.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 319 PM EDT Tue May 21 2024

This afternoon brings the first wave of showers and possibly some
isolated thunderstorms to the UP with a second and more noteworthy
round expected this evening into tonight. A slight risk from the SPC
over the south-central seems to fit well for the going forecast with
potential for all severe weather threats accompanying the second
line of thunderstorms.

Latest WV imagery and RAP analysis has the first shortwave currently
over MN and northwest WI which is lighting up the radar data over
the western UP. This will continue to expand north and east over the
west half of the UP as the shortwave and mid level warm front lift
north, aided by isentropic ascent. With current RAP analysis showing
SBCAPE around 100 j/kg with mid level lapse rates below 6.5 C/km and
the 5/21 12z HREF mean SBCAPE holding around this through the
afternoon as the boundary lifts north, some isolated thunderstorms
are possible to bring some small hail. Severe weather is expected to
hold off until the second round.

The more vigorous shortwave is currently situated over east NE with
the associated sfc low over west IA. This shortwave trough will take
on an increasingly negative tilt as it lifts north-northeast through
the Upper MS Valley this evening and then across northern MN and
into Ontario later tonight. The associated sfc low will rapidly
deepen today aided by strong upper divergence from a coupled upper
jet structure (right entrance region of a 130 kt jet max over
northern Ontario and the left exit region of a 110 kt jet max over
the Southern/Central Plains). The most recent HREF mean has the low
deepening to around 984 mb near the MN/Canadian international border
by 12Z Wed as the center tracks just west of Lake Superior later
tonight. With this more northwest sfc low trend in the last 24 hours
has increased the severe weather potential. CAMs are in fairly good
agreement on this second round developing a QLCS over the western UP
this evening, quickly tracking east into tonight. With bulk shear
around 45-50kt, MUCAPE up to 1000 j/kg, and mid level lapse rates
around 7C/km, some severe thunderstorms are possible. With strong
LLJ around 60-70 kts, this should contain the severe weather threats
to winds. That said, mid level lapse rates could support hail up to
1 inch and low LCLs around 1kft with some low level helicity does
leave a low chance (~2% chance along WI state line) for a quick
tornado spin up. The limiting factor for severe weather is the
timing of the storms, as we progress into the evening and lose
daytime heating, storms are expected to weaken. Another factor in
limiting severe potential for the eastern UP is onshore flow off
Lake Michigan.

Most locations will see between half an inch to inch of rainfall
from this system with the highest amounts west. Models show shower
coverage diminishing significantly late tonight as we get into the
dry slot behind the front along with q-vector divergence/subsidence
as the system continues to lift north. Lows tonight will stay mild
in the 50s, cooler in the west.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
Issued at 350 PM EDT Tue May 21 2024

The extended forecast is dominated by two low pressure troughs
during the period, one west of Thunder Bay and north of the
Arrowhead of Minnesota by Wednesday morning, and another over the
Seattle area Wednesday morning making its way across the Upper
Midwest Friday afternoon through Friday night. While the first low
will be northwest of Lake Superior Wednesday, strong winds from
behind the first low will be the main story for the long term,
creating windy conditions across the area  (especially the west
where a High Wind Watch and Wind Advisories were issued).

As an impressively deep 986mb low continues lifting northwest from
just west of Thunder Bay towards James Bay Wednesday, a strong low-
level jet from between 5 and 30 thousand ft will move across Upper
Michigan, allowing for windy conditions to develop over the U.P.,
particularly the west where the strongest winds of the LLJ reside.
While 70 mph is the highest possibility (<10% chance), winds up to
50 to 60 mph are expected across the western U.P. along the
lakeshores and the Keweenaw. This will cause unsecured items to the
lofted away and for driving to become hazardous in spots. Therefore,
a High Wind Watch and a Wind Advisory have been issued for Ontonagon
and Gogebic counties Wednesday. While I'm confident that Ontonagon
will see wind gusts up to 45 mph, I'm only around 60% confident that
Ironwood and northward will see gusts up to that high. Likewise, I'm
only 70% confident that northern Houghton and Keweenaw counties will
see wind gusts up to around 60 mph Wednesday too. The main concern
is how well we will mix the higher winds down to the surface across
the area Wednesday; with low-level stratus looking to hang on until
the afternoon hours, we have have a more difficult time doing so.
Nevertheless, the friction that the land will cause along the
lakeshores (as well as the increase in elevation) will help to
increase the wind speeds too. As we move into Wednesday night, we
will lose the diurnal mixing from the sunlight, and thus more stable
air in the boundary layer will prevent the higher winds aloft from
mixing down. While we will likely (80+% chance) see breezy
conditions continue over the Keweenaw Wednesday night, expect
calmer winds across the rest of the U.P. by midnight.

Besides the winds Wednesday, there is a 20% chance that we will see
some light rain showers moving through the central and east
Wednesday before more light rainfall from moisture that's wrapped
around the low returns and brings isolated showers and thunderstorms
back over the western half by the afternoon hours. As the low
continues to pull away Wednesday night, some of the CAMs hint at a
line of light rain showers moving over the western half late as a
secondary shortwave rotates around the low over us. However, the
shower activity is expected to die out Thursday morning as weak
ridging begins to build back into the area. With warm air advection
returning to the area Thursday, expect highs in the 60s near the
Great Lakes to the 70s in the interior areas. With mostly sunny
skies being over the area Thursday, we could see some strong
dewpoint depressions develop, possibly getting min RHs down into the
low 30 percents in the interior west. There is a chance that some
convection will pop up during the afternoon hours Thursday as a
localized sfc low moves through the U.P.. Whether this occurs or not
will depend if this sfc low materializes, and if so where it tracks.
As it stands right now, I think the NBM's 30% handles these rain
chances fairly well.

Our second big low of the period looks to impact us around the
Friday through Friday night time period. While we are looking to be
initially dry Friday, especially over the east where min RHs could
dip into the lower 30 percents, rain showers and thunderstorms from
the approaching low look to move into the west by no later than the
afternoon. I lowered thunderstorm chances from likely to chance
wording over the interior west late Friday afternoon into early
Friday evening as guidance could change rapidly over the next 3 days
in regards to the track of the low (and thus thunder chances). That
being said, should everything come into place and the low track just
right, we could see some severe weather return to the western half
as MUCAPEs could get over 1000 J/kg and 0-6 km bulk shear be around
40 to 50 knots. As the cold front of the low moves over the U.P.
Friday night and Saturday morning, expect the rain chances to cease
behind it.

Dry weather returns for this weekend as ridging builds across our
area. For the beginning of next week, model guidance begins to
significantly diverge; we could see dry conditions and ridging
continue, or we could see a Colorado low lift through the Plains
into the Great Lakes and bring more rainfall to the area.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 634 PM EDT Tue May 21 2024

As a strengthening low pressure system currently over southern MN
lifts north into northern MN tonight, another round of showers and
thunderstorms will move though the area with it. A line of stronger
thunderstorms is expected to accompany a front lifting through the
area this evening into tonight. TSRA arrives first at IWD then the
line progresses to CMX and SAW after 2-3Z Wednesday. MVFR conditions
are expected to accompany these showers and storms tonight. Gusts to
25-30 kts are expected at all sites tonight into Wednesday. LLWS is
also expected this evening and tonight as a strong low level jet
moves across the area. With fast moving system, changes at the sites
will be rapid.

While windy conditions continue on Wednesday behind the low pressure
system, expect vis and cigs to return to VFR through the day.

&&

.MARINE...
Issued at 412 PM EDT Tue May 21 2024

East-northeasterly winds are increasing to gales of 35 to 40 knots
this afternoon into this evening over the far western lake as an
impressively strong low pressure lifts from Iowa into northern
Ontario tonight. As this occurs, expect winds to pick up over the
central and eastern portions of the lake to east to southeasterly
gales of 35 to 40 knots as winds in the far west slacken. However
the winds pick up over the western half of the lake again Wednesday
as a low-level jet moves over. Southwest to westerly gales of around
40 knots are expected over the west half Wednesday, with a few high-
end gales to 45 knots possible near Isle Royale and a few storm-
force gusts up to 50 knots possible near the Keweenaw. As we move
into Wednesday night, more stable conditions develop in the
atmosphere, dropping the winds over Lake Superior to below gales by
midnight. The winds continue to diminish into Thursday afternoon,
when light winds of 20 knots or less return to the area. The light
winds continue until Friday, when another low pressure lifting from
the Northern Plains towards Lake Winnipeg brings northeasterly winds
of 20 to 30 knots back across the western half of the lake. West to
southwesterly winds of 20 to 25 knots could be seen over the western
half from late Friday night through Saturday behind the passage of
the low and its cold front. Behind this, expect light winds of 20
knots or less across Lake Superior for the rest of this weekend as
high pressure ridging moves over the area.

As for thunder chances over Lake Superior for the next several days,
thunder chances continue to develop from the far western lake this
afternoon throughout the rest of the lake tonight before ending
Wednesday. While it's not expected, we could see some severe hail
and winds with these thunderstorms. Therefore, mariners should watch
the radar and keep up with the latest forecasts in order to avoid
the possibility of hitting those conditions. We could see
thunderstorms return near the southern lakeshore Thursday afternoon
as a weak sfc low moves looks to move through Upper MI. The
thunderstorm chances again return Friday as the second low pressure
system moves north with time. The thunder chances with this low
continue until Saturday morning, when the cold front finally pushes
through the eastern lake.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  High Wind Watch from 6 AM EDT Wednesday through Wednesday
     evening for MIZ001-003.

  Wind Advisory from 9 AM EDT /8 AM CDT/ to 10 PM EDT /9 PM CDT/
     Wednesday for MIZ002-009.

Lake Superior...
  Gale Warning until 8 PM EDT /7 PM CDT/ Wednesday for LSZ162.

  Gale Warning from 7 AM EDT /6 AM CDT/ to 8 PM EDT /7 PM CDT/
     Wednesday for LSZ240-241.

  Gale Warning from 10 PM this evening to 11 PM EDT Wednesday
     for LSZ242>244-263-264.

  Gale Warning from 2 AM to 11 AM EDT Wednesday for LSZ245>251-
     265>267.

Lake Michigan...
None.

&&

SHORT TERM...Jablonski
LONG TERM...TAP
AVIATION...07
MARINE...TAP
Hazardous weather outlook, May 21, 3:23 PM EST, 7 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
423 PM EDT Tue May 21 2024

MIZ001>007-009>014-084-085-222030-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
423 PM EDT Tue May 21 2024 /323 PM CDT Tue May 21 2024/

This Hazardous Weather Outlook is for portions of central Upper
Michigan and western Upper Michigan.

.DAY ONE...Tonight

A line of thunderstorms moves from west to east across the U.P.
tonight. Some storms along this line this evening into the early
overnight hours could be severe with gusty winds to 58 mph and
quarter-sized hail. Tornado threat remains low, around a 2%
chance early this evening along the WI/MI state line.

Some minor lakeshore flooding is possible along Delta and
Southern Schoolcraft counties.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds 40 to 50 mph are possible over much of Upper Michigan
Wednesday, with the strongest winds over the Copper Country
possibly exceeding 55 mph.

Thunderstorms are possible Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-222030-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
423 PM EDT Tue May 21 2024 /323 PM CDT Tue May 21 2024/

This Hazardous Weather Outlook is for portions of Central Lake
Superior...Eastern Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Thunderstorms are possible late this afternoon over western Lake
Superior and across all of Lake Superior tonight. East to
northeast gales of 35 to 40 knots are expected tonight across west
and north central Lake Superior. Southeast to south gales to 40
knots are expected late tonight into Wednesday morning across
south central and eastern Lake Superior. See the latest Open Lake
Forecast and Marine Weather Message for additional details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Southwest gales to 45 knots are expected over west and north
central Lake Superior on Wednesday. See the latest Open Lake
Forecast and Marine Weather Message for additional details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-222030-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
423 PM EDT Tue May 21 2024

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms are expected tonight with a few stronger storms
possible this evening. South gale gusts to 35 knots are possible
late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Southwest gale gusts to 35 knots are possible Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Jablonski

In the hours before

Special weather statement, May 21, 9:26 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Marquette MI
1026 PM EDT Tue May 21 2024

MIZ004-010>012-084-220315-
Baraga MI-Southern Houghton MI-Iron MI-Dickinson MI-Menominee MI-
1026 PM EDT Tue May 21 2024

...STRONG THUNDERSTORMS WILL IMPACT IRON...DICKINSON...NORTHWESTERN
MENOMINEE...SOUTH CENTRAL HOUGHTON AND BARAGA COUNTIES THROUGH 1115
PM EDT/1015 PM CDT/...

At 1026 PM EDT/926 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms along a line extending from 7 miles south of
Sidnaw to near Pembine. Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Iron Mountain, L'anse, Crystal Falls, Kingsford, Norway, Felch,
Covington, Alberta, U.S. 141 between Covington and Amasa, La Branche,
Channing, Amasa, Sidnaw, Foster City, Skanee, Three Lakes, The Huron
Islands, Niagara, Sagola, and Waucedah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4575 8788 4581 8813 4587 8807 4592 8810
      4602 8853 4643 8886 4703 8807 4691 8792
      4691 8805 4677 8805 4676 8801 4668 8799
      4668 8812 4625 8811 4625 8762 4599 8761
      4598 8736 4590 8737 4568 8778
TIME...MOT...LOC 0226Z 226DEG 50KT 4641 8876 4558 8810

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

07
Special weather statement, May 21, 9:48 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Marquette MI
1048 PM EDT Tue May 21 2024

MIZ012-013-220330-
Delta MI-Menominee MI-
1048 PM EDT Tue May 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DELTA AND MENOMINEE
COUNTIES THROUGH 1130 PM EDT/1030 PM CDT/...

At 1048 PM EDT/948 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Crivitz, or 16 miles northwest of Marinette, moving
northeast at 70 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stephenson, Powers, Cedar River, Bagley, Ford River, Wilson,
Spalding, Bark River, Nadeau, Whitney, Gourley, Daggett, Carney,
Swanson, Ingalls, Wells State Park, Banat, Arthur Bay, Hyde, and
Wallace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4520 8774 4534 8765 4537 8766 4539 8770
      4535 8776 4534 8785 4536 8787 4535 8789
      4543 8786 4593 8735 4561 8699 4562 8706
      4558 8712 4541 8726 4541 8735 4529 8744
      4517 8773
TIME...MOT...LOC 0248Z 229DEG 59KT 4524 8788

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

07
Special weather statement, May 21, 10:30 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Marquette MI
1130 PM EDT Tue May 21 2024

MIZ012-013-220400-
Delta MI-Menominee MI-
1130 PM EDT Tue May 21 2024

...STRONG THUNDERSTORMS WILL IMPACT DELTA AND NORTHEASTERN MENOMINEE
COUNTIES THROUGH MIDNIGHT EDT/1100 PM CDT/...

At 1130 PM EDT/1030 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms along a line extending from near La Branche to 7
miles south of Newport State Park. Movement was northeast at 70 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Escanaba, Gladstone, Rapid River, Nahma, Garden, Garden Corners, La
Branche, Rock, Point Detour, U.S. 41 between Trenary and Rapid River,
Isabella, Fayette, Ford River, Bark River, Brampton, Whitney, Ensign,
Cornell, Hyde, and Maplewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4546 8688 4565 8682 4552 8719 4598 8758
      4598 8725 4615 8724 4616 8711 4658 8715
      4659 8707 4659 8705 4617 8711 4616 8695
      4647 8696 4616 8694 4616 8669 4576 8646
      4572 8634 4543 8668
TIME...MOT...LOC 0330Z 210DEG 62KT 4586 8759 4512 8699

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

07

The radar

The Marquette radar (KMQT), 94 km away, was scanning. The volume nearest the first event began at 03:29 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Delta

When
May 21, 10:32 PM EST to 10:37 PM EST
Where
Delta County, 0.48 mi W of Escanaba
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
45.750, -87.080

Facebook photos were relayed by a local meteorologist of large tree limbs down in the Escanaba area.

Thunderstorm Wind, Delta

When
May 21, 10:37 PM EST to 10:47 PM EST
Where
Delta County, 0.48 mi E of Ford River
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Local Official
Coordinates
45.680, -87.140

The town supervisor reported several trees and wires down across Ford River Township which led to power outages.

Thunderstorm Wind, Delta

When
May 21, 10:40 PM EST to 10:45 PM EST
Where
Delta County, Gladstone
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
45.850, -87.020

Pictures relayed by local broadcast media of several medium to large tree branches down in Gladstone.

Thunderstorm Wind, Delta

When
May 21, 10:40 PM EST to 10:45 PM EST
Where
Delta County, 0.69 mi S of Flat Rock
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
45.820, -87.180

Pictures of a large tree snapped in Flat Rock.

Thunderstorm Wind, Delta

When
May 21, 10:43 PM EST to 10:48 PM EST
Where
Delta County, 1.6 mi WNW of Chandler
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
45.860, -87.180

A mesonet station four miles south-southeast of Cornell measured a 62 mph gust from a thunderstorm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2024Every state in 2024This day in weather historyWarnings in Michigan, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1183515, 1183522, 1183525, 1183526, 1183529.